MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-CORK COLORADO NEEDLE, 5" STRAIGHT SLEEVE, 3MM 45 ANG; INSTRUMENT

STRYKER ORTHOPAEDICS-CORK COLORADO NEEDLE, 5" STRAIGHT SLEEVE, 3MM 45 ANG; INSTRUMENT
Catalog Number E1135
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 05/27/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has not yet been received at the manufacturer for testing.An evaluation will be conducted upon receipt of the device, and a follow-up report will be submitted after the quality investigation is complete.
 
Event or Problem Description
It was reported by a company representative that during incoming inspection a foreign material in the shape of a hair was found in a colorado needle package.No patient involvement, no delay, no medical intervention and no adverse consequences were reported with this event.
 
Additional Manufacturer Narrative
The inspection of the device provided could confirm the reported event.The manufacturer stryker instruments, (b)(4) confirmed that the size of the hairs exceeded the permitted criteria.Nc # 1037222 was already initiated for the previous complained event reporting the same failure mode (refer to pi# (b)(4)), followed by nc # 1014352 (pi # (b)(4)), for (b)(4) nc # 1189804 was initiated and pi (b)(4), as well as pi (b)(4) is addressed in nc # 1250381.The currently complained pi (b)(4) as well as 1205159 were investigated in nc # 1224122.The package returned to stryker instruments, (b)(4), will be retained to complete a device defect awareness training with the operators that did not detect the presence of the hairs in the packages when completing the inspection.There have been multiple ncs for this issue type.Therefore it was escalated and linked to capa (b)(4) - hair in packs found at distribution centre.The capa is still ongoing.Summarizing all facts the root cause can be attributed to a manufacturing (packaging) related issue.
 
Event or Problem Description

Brand Name
COLORADO NEEDLE, 5" STRAIGHT SLEEVE, 3MM 45 ANG
Common Device Name
INSTRUMENT
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-CORK
ida industrial estate
carrigtwohill NA
MDR Report Key5739526
Report Number0008010177-2016-00134
Device Sequence Number3013
Product Code GEI
UDI-Device Identifier04546540001238
UDI-Public(01)04546540001238(17)210501(10)16125017
Combination Product (Y/N)N
PMA/510(K) Number
K033232
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/27/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue NumberE1135
Device Lot Number16125017
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/08/2016
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 05/31/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date06/21/2016
Supplement Report FDA Received Date12/27/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1